Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 41, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 22, 2013, 7:55 PM EDT for Sullivan County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 7:55 PM EDT (23:55 UTC)
- Expired
- May 22, 2013, 9:00 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 97 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS51 KCTP 222355
SVRCTP
PAC113-230100-
/O.NEW.KCTP.SV.W.0041.130522T2355Z-130523T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
SHUNK TO MUNCY VALLEY...MOVING NORTHEAST AT 30 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS INCLUDED THE WARNING...
LAPORTE...DUSHORE AND RICKETTS GLEN STATE PARK.
THIS WILL IMPACT ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4131 7630 4130 7631 4131 7641 4128 7645
4130 7659 4141 7675 4159 7682 4159 7677
4155 7622 4153 7621
TIME...MOT...LOC 2355Z 237DEG 27KT 4159 7672 4135 7657
$$
FORECASTER: DANGELO1 follow-up statement
852
WWUS51 KCTP 230057
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
857 PM EDT WED MAY 22 2013
PAC113-230107-
/O.EXP.KCTP.SV.W.0041.000000T0000Z-130523T0100Z/
SULLIVAN PA-
857 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN COUNTY WILL EXPIRE AT
900 PM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4131 7630 4130 7631 4131 7641 4128 7645
4130 7659 4141 7675 4159 7682 4159 7677
4155 7622 4153 7621
TIME...MOT...LOC 0057Z 237DEG 27KT 4184 7620 4160 7605
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 22, 5:22 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 PM EDT WED MAY 22 2013 .SYNOPSIS... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY STRONG WIND GUSTS OVER PORTIONS OF CENTRAL AND WESTERN PA THROUGH EARLY TONIGHT. A COLD FRONT TRAILING THE LOW WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A SECONDARY COLD FRONT ON FRIDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL USHER IN COOLER AND DRIER AIR THAT WILL KEEP TEMPERATURES BELOW NORMAL FOR MEMORIAL DAY WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATED... SVR WATCH #211 IN EFFECT UNTIL 1000 PM EDT FOR FAR WESTERN AND NORTHERN COUNTIES... EARLY AFTERNOON VISIBLE LOOP SHOWS STRATIFIED CU ACROSS THE ALLEGHENY HIGHLANDS. LAPS SOUNDINGS STARTING TO DESTABLIZE WITH SFC TEMPS APPROACHING CONVECTIVE TEMPS...AND UP TO 1400 J/KG ABOVE THE LFC. UPSTREAM ACTIVITY OVER WV HAS CONTINUED TO BUT THIS AREA HAS OVERALL BEEN WEAKENING AND SLIGHTLY SHRINKING IN COVERAGE OVER THE PAST 2 HOURS. MAIN FORECAST CONCERN IN THE NEAR TERM IS CONVECTIVE INITIATION AND EVENTUAL INTENSITY THIS AFTERNOON AND TONIGHT. WITH THE AREA IS ON THE WESTERN PERIPHERY OF AMPLIFIED UPPER RIDGE...AND ADDITIONAL SHORTWAVES LIFTING THROUGH THE OHIO VALLEY... WESTERN PA WILL BE IN AN INCREASINGLY CONVERGENT BOUNDARY LAYER FLOW AS 30-40 KT 850 MB JET NOSES INTO EASTERN OHIO. WITH CIN APPEARING TO DISSIPATE ON SCHEDULE EXPECT TO SEE SCATTERED THUNDERSTORMS DEVELOP AFTER 18Z OVER THE HIGHER TERRAIN AND WEST. WITH SPEED SHEAR OF 25 TO 40 KTS AND MODERATE CAPE...SOME OF STORMS MAY BE CAPABLE OF DAMAGING WIND GUSTS FROM BOWING LINE SEGMENTS AND CLUSTERS INTO THIS EVENING. PEAK INTENSITY LKLY BTWN APPROX 21-03Z. ANOTHER VERY WARM AND MUGGY AFTERNOON IS IN STORE WITH MAXES REACHING WELL INTO THE 80S...~10F ABOVE NORMAL FOR THIS TIME OF YEAR. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... AREA REMAINS IN SPC SEE TEXT OUTLOOK THURSDAY. GENERALLY WEAK INSTABILITY IS PROGGED IN THE PRE-FRONTAL WARM SECTOR...AND WILL BE DEPENDENT ON THE EXTENT OF ANY PREFRONTAL WARMING/PARTIAL CLEARING. MODERATE SHEAR PRESENT WHICH COULD PROMOTE A FEW STRONGER STORMS AHEAD OF THE FRONT THU AFTERNOON...ESPECIALLY EAST. CONTINUED EWD PROGRESSION OF THE EXPANSIVE ERN CONUS TROUGH IS EXPECTED THIS PERIOD...HOWEVER IT MAY BE AT SLOWER PACE AS SOME MODEL DATA IS TRENDING SLOWER/SHARPER BY THE END OF THE PERIOD. THE ATTENDANT COLD FRONT WILL TRAVERSE THE AREA DURING THE AFTN AND EVENING BEFORE EXITING THE ERN PART OF THE CWA AROUND MIDNIGHT. A LIGHTER...DEFORMATION PCPN AXIS IS PROGGED TO SET UP OVER THE AREA THURS NIGHT INTO FRI AS A SHORTWAVE EMBEDDED IN THE LARGER- SCALE TROUGH DIGS FROM THE GRT LKS TWD WV. THERE ARE SOME NOTABLE MODEL DIFFS HEADING INTO DAY 3 SURROUNDING THE DEPTH AND SPEED OF THE H5 TROUGH CROSSING THE MID-ATLC REGION. MORE ON THIS IN THE LONG TERM SECTION. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... EXPECT PLENTY OF CLOUDS AND LGT RAIN IN THE DEFORMATION ZONE ON FRIDAY...WITH TEMPS FALLING BACK TO 55-65F. A BIT OF A RANGE DUE TO THE MODEL VARIABILITY AND HAVE GONE WITH THE MODE AND TRENDED TOWARD THE ECMWF SOLN AS IT WOULD LINGER LIGHT RAIN OVER THE AREA /ESP IN THE EAST/ INTO SATURDAY...BUT DID NOT FULLY BUY-INTO THIS GIVEN HOW STRONG IT WAS WITH THE CLOSED H5 LOW COMPARED TO THE OTHER GLOBAL GUIDANCE. CANADIAN HIGH PRES EXTENDING SWD FROM NUNAVUT INTO THE UPPER MIDWEST WILL SHIFT EWD ACRS THE GREAT LAKES AND EVENTUALLY TAKE UP RESIDENCE OVER THE NORTHEAST BY MEMORIAL DAY. ENS DATA CONTINUES TO SHOW NEGATIVE THERMAL/MOISTURE ANOMS SUPPORTING AN UNSEASONABLY COOL AND DRY WEEKEND WITH THE POTENTIAL FOR FROST IN THE NRN AND WRN MTNS SAT/SUN AM. THE GROWING SEASON IS UNDERWAY IN THIS AREA /AS OF MAY 20TH/ AND THEREFORE WILL CONTINUE TO MENTION FROST IN HWO. ELSEWHERE LOW TEMPS WILL BE CHILLY BY LATE-MAY STANDARDS...BUT NOT QUITE COLD ENOUGH FOR FROST. Q-STNRY/WARM FRONTAL ZONE INITIALLY CENTERED FROM IA-WV SHOULD SLOWLY RETURN NWD THROUGH THE OH VLY EARLY NEXT WEEK. GFS/EC DIFFS IN THE PATTERN EVOLUTION CONTINUE INTO THE END OF THE MEDIUM RANGE PARTICULARLY UPSTREAM. IN GENERAL...THERE SHOULD BE A GRADUAL EARLY-MID WEEK WARMING TREND WITH HTS RISING AS THE UPPER TROUGH CONTINUES TO MOVE AWAY FROM THE NORTHEAST. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... BEEN UPDATING TAFS FOR CONVECTION AND WILL CONTINUE TO DO SO. SEVERAL SPS ISSUED...FOR GUSTY WINDS AND SMALL HAIL...NOTHING SEVERE SO FAR. DECENT CAP...BEST DYNAMICS TO THE WEST...AND HIGHER DEWPOINTS TO THE SE...NOT QUITE IN PHASE TO FIRE UP STORMS YET...WILL CONTINUE TO MONITOR. EARLIER DISCUSSION BELOW. SCT SHRA/TSRA AND MVFR CIGS THIS AFTERNOON AND EVENING FROM WEST TO EAST. ISOLD IFR CIGS/VSBY AND STRONG WIND GUSTS TO 40 KTS MAY BE POSSIBLE NEAR ANY THUNDERSTORMS INTO THIS EVENING. MVFR CIGS SHOULD PREVAIL FOR A GOOD PART OF THE OVERNIGHT AND SOME FOG IS POSSIBLE BETWEEN 10Z AND 13Z LOWER SUSQ. COOLER AND BREEZY FOR FRIDAY INTO SUNDAY...AS A STRONG COLD FRONT DROPS SE OF PA. .OUTLOOK... FRI...LOW CIGS ETC...WITH SHOWERS AND A FEW STORMS. SAT-MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...DEVOIR/STEINBUGL LONG TERM...CERU AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, May 22, 2:29 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT WED MAY 22 2013 PAZ004>006-010-011-017-024-033-037-231830- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- 229 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-231830- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 229 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, May 22, 6:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT WED MAY 22 2013
PAZ056-063-222300-
CUMBERLAND PA-PERRY PA-
634 PM EDT WED MAY 22 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CUMBERLAND
AND SOUTHERN PERRY COUNTIES...
AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CARLISLE SPRINGS TO NEWBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT BLOSERVILLE AND SHERMANSDALE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 227...I-81 NEAR
MILE MARKER 44.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 322/22.
LAT...LON 4012 7756 4014 7760 4019 7763 4020 7761
4022 7761 4037 7756 4051 7697 4021 7715
4009 7756
FORECASTER: RXRSpecial weather statement, May 22, 6:39 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT WED MAY 22 2013
PAZ019-026>028-045-049-050-056-222315-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
639 PM EDT WED MAY 22 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHEASTERN HUNTINGDON...NORTHERN PERRY...SOUTHEASTERN CENTRE...
SOUTHEASTERN CLINTON...WESTERN SNYDER AND WESTERN UNION COUNTIES...
AT 634 PM EDT...A BROKEN LINE OF THUNDERSTORMS WITH STRONG WINDS WAS
LOCATED FROM TUSSEY MOUNTAIN SKI AREA TO BIG SPRING STATE PARK...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT POE VALLEY STATE PARK...MILLHEIM...WEIKERT AND
THOMPSONTOWN.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENNSYLVANIA MILITARY MUSEUM
AND TUSSEY MOUNTAIN SKI AREA.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 191 AND 198.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE
ROAD 45.
LAT...LON 4042 7797 4075 7788 4108 7717 4107 7711
4108 7708 4045 7707 4025 7767 4027 7766
4029 7767 4025 7773
FORECASTER: RXRLocal storm report, May 22, 7:07 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
707 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PATTON 40.63N 78.65W
05/22/2013 CAMBRIA PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN ACROSS NORTHERN CAMBRIA
COUNTY.
0555 PM TSTM WND DMG COALPORT 40.75N 78.53W
05/22/2013 CLEARFIELD PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN ACROSS SOUTHEASTERN
CLEARFIELD COUNTY.
0600 PM TSTM WND DMG MADERA 40.83N 78.44W
05/22/2013 CLEARFIELD PA 911 CALL CENTER
TREES REPORTED DOWN.
0604 PM TSTM WND DMG RIXFORD 41.93N 78.49W
05/22/2013 MCKEAN PA SOCIAL MEDIA
TREES AND WIRES DOWN.
0621 PM TSTM WND DMG CLEARFIELD 41.02N 78.44W
05/22/2013 CLEARFIELD PA SOCIAL MEDIA
TREES REPORTED DOWN.
0625 PM TSTM WND DMG SHINGLEHOUSE 41.97N 78.19W
05/22/2013 POTTER PA 911 CALL CENTER
WIRES DOWN.
0639 PM TSTM WND DMG 3 SW BELLEFONTE 40.88N 77.81W
05/22/2013 CENTRE PA SOCIAL MEDIA
TREES REPORTED DOWN IN BENNER TWP.
&&
EVENT NUMBER CTP1300066 CTP1300070 CTP1300065 CTP1300064 CTP1300068
CTP1300067 CTP1300069
EVANEGOSpecial weather statement, May 22, 7:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT WED MAY 22 2013
PAZ004-005-230000-
MCKEAN PA-WARREN PA-
715 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN MCKEAN COUNTIES...
AT 711 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES NORTHEAST OF KINZUA
DAM...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MARSHBURG AND BRADFORD.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE UNIVERSITY OF PITTSBURGH -
BRADFORD.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
59.
LAT...LON 4200 7891 4200 7840 4180 7890 4193 7908
4201 7899
FORECASTER: DANGELOSpecial weather statement, May 22, 7:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT WED MAY 22 2013
PAZ056-057-063>065-230000-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA-
732 PM EDT WED MAY 22 2013
...A LINE OF THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...EASTERN PERRY...NORTHWESTERN DAUPHIN AND WESTERN YORK
COUNTIES...
AT 730 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM
CARLISLE SPRINGS TO EMMITSBURG...MOVING NORTH AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT SHERMANSDALE...NEW BLOOMFIELD AND BOILING
SPRINGS.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE GETTYSBURG NATIONAL MILITARY
PARK...SKI ROUNDTOP SKI AREA...GETTYSBURG COLLEGE...MESSIAH COLLEGE
AND PENN STATE DICKINSON SCHOOL OF LAW.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 219 AND 239...I-81 BETWEEN
MILE MARKERS 40 AND 65.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...ROUTE
209...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4053 7724 4055 7718 4059 7717 4063 7697
4060 7692 4063 7686 3972 7697 3972 7738
FORECASTER: RXRSpecial weather statement, May 22, 7:45 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT WED MAY 22 2013
PAZ004-230015-
WARREN PA-
745 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WARREN COUNTY...
AT 741 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES WEST OF CHAPMAN
STATE PARK...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 50 MPH ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CHAPMAN STATE PARK...WARREN...RUSSELL AND
SCANDIA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4196 7892 4184 7891 4183 7892 4183 7895
4181 7895 4162 7928 4175 7944 4201 7914
4200 7892
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:47 PM EDT | Special Weather Statement | CTP | Bedford | 28 min |
| May 22, 5:00 PM EDT | Special Weather Statement | CTP | Elk | 30 min |
| May 22, 5:02 PM EDT | Special Weather Statement | CTP | Cambria | 43 min |
| May 22, 5:17 PM EDT | Special Weather Statement | CTP | Blair | 43 min |
| May 22, 5:28 PM EDT | Special Weather Statement | CTP | Fulton | 47 min |
| May 22, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 35 min |
| May 22, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 45 min |
| May 22, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon, Mifflin | 58 min |
| May 22, 5:50 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin | 40 min |
| May 22, 6:02 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon | 43 min |
| May 22, 6:20 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 55 min |
| May 22, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 39 min |
| May 22, 6:24 PM EDT | Special Weather Statement | CTP | Clearfield | 36 min |
| May 22, 6:29 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 46 min |
| May 22, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk, Lycoming and 2 more | 57 min |
| May 22, 6:34 PM EDT | Special Weather Statement | CTP | Perry | 26 min |
| May 22, 6:39 PM EDT | Special Weather Statement | CTP | Huntingdon, Juniata, Mifflin, Perry | 36 min |
| May 22, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Juniata, Perry | 42 min |
| May 22, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Juniata, Lycoming, Mifflin, Montour and 3 more | 54 min |
| May 22, 7:15 PM EDT | Special Weather Statement | CTP | McKean | 45 min |
| May 22, 7:25 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Montour, Northumberland, Potter and 3 more | 65 min |
| May 22, 7:32 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 28 min |
| May 22, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 1 more | 50 min |
| May 22, 7:45 PM EDT | Special Weather Statement | CTP | Warren | 30 min |
| May 22, 7:58 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 77 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.